You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Convergence Results for Compound Poisson Distributions and Applications to the Standard Luria-Delbrück Distribution
Journal of Applied Probability
Vol. 42, No. 3 (Sep., 2005), pp. 620-631
Published by: Applied Probability Trust
Stable URL: http://www.jstor.org/stable/30040845
Page Count: 12
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We provide a scaling for compound Poisson distributions that leads (under certain conditions on the Fourier transform) to a weak convergence result as the parameter of the distribution tends to infinity. We show that the limiting probability measure belongs to the class of stable Cauchy laws with Fourier transform t ↦ exp(-c|t|-iat log |t|). We apply this convergence result to the standard discrete Luria-Delbriick distribution and derive an integral representation for the corresponding limiting density, as an alternative to that found in a closely related paper of Kepler and Oprea. Moreover, we verify local convergence and we derive an integral representation for the distribution function of the limiting continuous Luria-Delbrück distribution.
Journal of Applied Probability © 2005 Applied Probability Trust